MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A falsely depressed total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was not reported to the physician(s).The sample was then repeated on the initial atellica im 1600 analyzer after re-centrifugation.The repeat result was higher than the erroneous result.The higher result was considered correct.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed total hcg (thcg) result.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report a falsely depressed total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was not reported to the physician(s).The sample was then repeated on the initial atellica im 1600 analyzer after re-centrifugation.The repeat result was higher than the erroneous result.A corrected report was issued.The higher repeat result was believed to be correct.Biorad immunoassay plus qc lot 85330 resulted within range on the day of this event.Review of the thcg calibration data showed acceptable results.The maintenance of the analyzer was up to date.The error logs were analyzed, and no hardware issues occurred around the time of the discordant result.Based on available information, the cause of the discordant result is consistent with a sample integrity issue.Review of internal release data for atellica im thcg lot 348 shows acceptable performance.Siemens healthcare diagnostics is awaiting further information.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00257 on october 09, 2023.An outside united states (ous) customer contacted a siemens customer care center to report a falsely depressed total hcg (thcg) result was obtained on a patient sample on an atellica im 1600 analyzer.The erroneous result was not reported to the physician(s).The sample was then repeated on the initial atellica im 1600 analyzer after re-centrifugation.The repeat result was higher than the erroneous result.A corrected report was issued.October 19, 2023 additional information: the customer performed impact analysis and no other discordant results were identified.Based on available information, the cause of the discordant result is consistent with a sample integrity issue.Review of internal release data for the atellica im thcg lot 348 shows acceptable performance.No further evaluation of the device is required.In section h6, the investigation finding and investigation conclusion codes were updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
eiman sulieman
333 coney st.
east walpole, MA 02032
7372808688
MDR Report Key17899027
Report Number1219913-2023-00257
Device Sequence Number3366673
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public00630414600024
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number60167348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown